Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 7, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Feb 15, 2019, 3:15 AM CST for 6 counties in Texas. It took effect at Feb 15, 2019, 10:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2019, 3:15 AM CST (09:15 UTC)
- In effect from
- Feb 15, 2019, 10:00 AM CST
- Expired
- Feb 15, 2019, 2:38 PM CST
- In force
- 5 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX, Parmer County, TX
The radar
The Lubbock radar (KLBB), 83 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3181 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
853 WWUS74 KLUB 150915 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 315 AM CST Fri Feb 15 2019 TXZ021-022-027-028-033-034-152200- /O.NEW.KLUB.WI.Y.0007.190215T1600Z-190215T2200Z/ Parmer-Castro-Bailey-Lamb-Cochran-Hockley- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Muleshoe, Littlefield, Amherst, Olton, Morton, Whiteface, Levelland, and Sundown 315 AM CST Fri Feb 15 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect from 10 AM this morning to 4 PM CST this afternoon. * TIMING...From 11 AM this morning through 4 PM this afternoon. * WINDS...25 to 35 mph with gusts near 40 mph. * IMPACTS...High profile vehicles may experience difficulty driving on north-south oriented roads. Localized blowing dust may obscure visibility. Use extreme care with heat sources outdoors as rapid spreading grassfires are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
2 follow-up statements
369 WWUS74 KLUB 150938 AAA NPWLUB URGENT - WEATHER MESSAGE...UPDATED National Weather Service Lubbock TX 338 AM CST Fri Feb 15 2019 TXZ021-022-027-028-033-034-152200- /O.CON.KLUB.WI.Y.0007.190215T1600Z-190215T2200Z/ Parmer-Castro-Bailey-Lamb-Cochran-Hockley- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Muleshoe, Littlefield, Amherst, Olton, Morton, Whiteface, Levelland, and Sundown 338 AM CST Fri Feb 15 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... * TIMING...From 10 AM this morning through 4 PM this afternoon. * WINDS...25 to 35 mph with gusts near 40 mph. * IMPACTS...High profile vehicles may experience difficulty driving on north-south oriented roads. Localized blowing dust may obscure visibility. Use extreme care with heat sources outdoors as rapid spreading grassfires are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
912 WWUS74 KLUB 152038 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 238 PM CST Fri Feb 15 2019 TXZ021-022-027-028-033-034-152145- /O.CAN.KLUB.WI.Y.0007.000000T0000Z-190215T2200Z/ Parmer-Castro-Bailey-Lamb-Cochran-Hockley- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Muleshoe, Littlefield, Amherst, Olton, Morton, Whiteface, Levelland, and Sundown 238 PM CST Fri Feb 15 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Lubbock has cancelled the Wind Advisory. Wind speeds have decreased enough to cancel the advisory. However, conditions will remain breezy through the remainder of the afternoon with wind speeds of 15 to 30 mph. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 14, 11:04 PM CST, 4 hours 11 minutes earlier.
Area forecast discussion, Feb 14, 11:04 PM CST, 4 hours 11 minutes before
Area Forecast Discussion...UPDATED National Weather Service Lubbock TX 1104 PM CST Thu Feb 14 2019 .AVIATION... VFR conditions will continue through the next 12 hours. A weak cold front has pushed through KCDS and the wind will remain out of the east until briefly going southerly Friday afternoon. For KLBB/KPVW, wind speeds will increase considerably late Friday morning with sustained speeds 25 to 35 knots at KLBB and KPVW. This may result in brief periods of MVFR visibilities due to blowing dust. Another surge on the cold front may arrive late in the day at KCDS keeping the wind direction out of the northeast at KCDS through Friday night. This front may make it into KLBB/KPVW just past the end of this TAF cycle/shortly after 06 UTC Saturday. Jordan PREV DISCUSSION... /issued 327 PM CST Thu Feb 14 2019/ DISCUSSION... A windy pattern with zonal westerly flow aloft will continue through Saturday across the southern high plains. Current departing wave with gradual height rises occurring late this afternoon into the evening will allow the surface pressure gradient to weaken and winds to subside. A weak cold front boundary will slide south and a little west settling across the northern Rolling Plains and central/eastern Texas Panhandle. Height falls will ensue overnight with rapidly approaching next wave already crossing the southwest coast, and with arrival of this wave may be able to set off a few showers near this stalled frontal boundary but will suffer from both brevity and having to moisten using the top-down approach. We have added fringe slight chance of showers to our north-central areas late tonight. Friday looks like good potential for another early windy day, with wind speeds peaking around midday before tapering once again as this next wave also races off to the east. Some potential as well for areas of sustained 31+ mph wind speeds Friday and perhaps wind advisory, but currently appears as would be a bit spotty. Temperatures similar to today on Friday, perhaps just a notch lower. Another weak front will slide southward Friday night, solutions have trended slightly further west to near the New Mexico border early Saturday before stalling. Should allow improved humidity recovery early Saturday. Saturday will see additional height falls aloft and tightening height and surface gradients. A Pacific cold front will race eastward early, turning winds westerly and temperatures another notch or so cooler. Wind core aloft over 100 knots approaching Saturday afternoon could factor in to more widespread 31+ mph winds and have retained the previous mention of blowing dust. Sunday appears cooler with another front, but the cooling may be tempered on the Caprock. Some potential for another breezy west to southwest wind day on the Caprock but we'll see if these trends continue. More dramatic cooling by late Sunday will last early next week as upper troughing carves over the southwestern U.S. Still seeing best lift potential late Monday into Tuesday with perhaps enough moisture for light wintry-type precipitation, though too far out yet to be confident in type. Moderation should begin Wednesday. RMcQueen FIRE WEATHER... Fire weather indices continue to lean towards mainly lower end Elevated Fire this afternoon and probably again Friday, though with spotty critical conditions. Fuels are attempting to transition to more receptive with higher Energy Release Components but still remain in moderate levels. Saturday wind speeds may finally be high enough to force Red Flag conditions, though with the better humidity recovery early Saturday morning that might turn into a negating factor. Stay tuned as we transition towards more active conditions. Elevated or perhaps critical conditions are virtually certain to continue through Saturday. RMcQueen && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 14
Hazardous weather outlook, Feb 14, 6:05 PM CST, 9 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 605 PM CST Thu Feb 14 2019 TXZ021>044-151215- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 605 PM CST Thu Feb 14 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Elevated to critical fire weather conditions are expected on Friday. Critical or possibly extremely critical fire weather conditions may develop Saturday along with winds in excess of 30 mph and areas of blowing dust.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.